Florida, 2019Tornado and Damaging Winds in Florida, May 5, 2019
May 5, 2019 · NWS JAX · 12 events in 7 counties and zones
84 across the area as mid-upper level trough move overhead. These ingredients produced scattered severe storms that produced gusty winds late morning through the afternoon across NE FL.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
SW steering flow pumped record high PWAT of 1.84 across the area as mid-upper level trough move overhead. These ingredients produced scattered severe storms that produced gusty winds late morning through the afternoon across NE FL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 5, 9:03 AM EST, 47 minutes earlier.
Area forecast discussion, May 5, 9:03 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1003 AM EDT Sun May 5 2019
.UPDATE...Mid-upper trough pushing into the area has produced
showers and storms currently in a training band from near Lake
City to Cumberland Island Ga this morning. Another large area of
convection over the ne Gulf is moving ne into the I-75 corridor of
ne Fl. 12z JAX sounding shows record high PWAT of 1.84" along
with unidirectional 0-6 km bulk shear of 35 knots and MUCAPE over
2000 J/kg. Conditions warrant the threat for locally heavy
rainfall along with isolated strong to marginally severe storms
with potential for strong gusty winds over mainly ne Fl where
highest instability and moisture exists. A band of showers and
storms may develop over se Ga late this afternoon/evening as a
cold front to the west approaches the area. Expect convection to
weak this evening and end tonight with front and drier air pushing
through the area by morning.
&&
.AVIATION...MVFR conditions with IFR conditions in showers and
thunderstorms expected today until around 23z for ne Fl TAF
sites. Strong gusty winds and heavy downpours will likely occur in
storms. VFR conditions expected to prevail in se Ga at SSI with
showers and storms expected to be more isolated this afternoon and
evening. Cold front will push se across the area tonight with sw
winds shifting to the wnw by 12z Monday.
&&
.MARINE...SW winds will increase to near 15 knots today with
showers and thunderstorms moving across the waters this afternoon
and evening ahead of a cold front. A few storms over the coastal
waters could be strong with frequent cloud to water lighting.
The cold front will move push south of the waters by Monday
morning. The front will dissipate on Monday with an east coast
sea breeze developing over the waters Monday afternoon and
evening. With high pressure building to the north a northeasterly
flow will develop for Tuesday and Wednesday.
Rip Currents: Low risk anticipated due to offshore winds and
diminishing swells.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 64 87 64 / 40 20 0 0
SSI 84 69 85 70 / 70 20 0 10
JAX 87 67 89 67 / 90 20 0 0
SGJ 85 70 87 68 / 90 20 10 0
GNV 84 65 89 64 / 80 20 0 0
OCF 84 67 89 64 / 80 30 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Zibura/Kennedy/Cordero
In the hours before
Special weather statement, May 5, 6:48 AM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
748 AM EDT Sun May 5 2019
FLZ020-021-023-024-122-GAZ163-350-364-051230-
Baker FL-Hamilton FL-Suwannee FL-Inland Nassau FL-
Northern Columbia FL-Clinch GA-Western Charlton GA-Southern Ware GA-
748 AM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
NORTHWESTERN BAKER...NORTHERN COLUMBIA...NORTHEASTERN SUWANNEE...
SOUTHEASTERN HAMILTON...SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND
CENTRAL CHARLTON COUNTIES UNTIL 830 AM EDT...
* At 745 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
south of Stephen Foster State Park to 6 miles east of Belmont.
Movement was northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms. Rainfall amounts up to 2 inches are
possible.
* Locations impacted include...
White Springs and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3035 8291 3086 8214 3075 8198 3027 8278
3027 8279 3026 8280 3023 8284
TIME...MOT...LOC 1145Z 243DEG 34KT 3069 8229 3047 8262
AKSpecial weather statement, May 5, 9:11 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1011 AM EDT Sun May 5 2019
FLZ021-030-031-035-136-222-236-051500-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Bradford FL-Gilchrist FL-
1011 AM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTHWESTERN UNION...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1100 AM EDT...
* At 1010 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
south of Mayo to Bell to 9 miles south of High Springs to near
Archer. Movement was northeast at 35 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Bell, Worthington Spring, Ichetucknee Spring, Columbia, Alachua,
High Springs, Fort White, Worthington Springs, Groves and
Providence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2980 8292 2981 8293 2983 8289 2988 8287
2990 8290 2989 8292 2995 8292 2996 8293
2996 8295 3009 8277 3005 8248 2992 8230
2977 8222 2955 8259 2962 8269 2973 8295
2975 8294 2977 8295
TIME...MOT...LOC 1410Z 226DEG 30KT 2988 8314 2977 8285 2969 8263 2956
8258
AKSpecial weather statement, May 5, 9:41 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1041 AM EDT Sun May 5 2019
FLZ023-025-030>032-136-222-236-051530-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Inland Duval FL-Baker FL-Union FL-Bradford FL-Clay FL-
1041 AM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALACHUA...BRADFORD...
SOUTHERN BAKER...UNION...SOUTHERN COLUMBIA...NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 1130 AM EDT...
* At 1040 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Columbia to Upland Pines to near Sampson. Movement was northeast at
35 mph.
* Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
Columbia, Macclenny, Glen St. Mary, Worthington Springs and
Palestine Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3009 8278 3036 8211 3030 8205 3028 8205
3029 8203 3021 8195 2993 8173 2978 8223
2989 8261
TIME...MOT...LOC 1440Z 238DEG 37KT 3008 8266 2997 8249 2987 8229
AKThunderstorm Wind, Bradford
- When
- May 5, 9:50 AM EST
- Where
- Bradford County, 3.07 mi ENE of New River
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 29.980, -82.220
A tree was blown down onto a power line on NW 93rd Place. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Union
- When
- May 5, 9:56 AM EST
- Where
- Union County, 0.6 mi W of Lake Butler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.020, -82.340
Numerous tree were blown down across the local area per a report from a Circle K gas station employee.
Thunderstorm Wind, Union
- When
- May 5, 9:57 AM EST
- Where
- Union County, 1.38 mi WSW of Providence
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 29.990, -82.550
A tree was blown down near S curve. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Union
- When
- May 5, 10:01 AM EST
- Where
- Union County, 2.16 mi SSE of Cliftonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.020, -82.390
A large tree was blown down across State Road 238.
Thunderstorm Wind, Union
- When
- May 5, 10:03 AM EST
- Where
- Union County, 0.91 mi SW of Raiford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.060, -82.240
A tree was blown down and blocked both lanes of 227th Lane.
Tornado, Marion
- When
- May 5, 10:27 AM EST to 10:31 AM EST
- Where
- Marion County, 1.48 mi WNW of Martel to 1.46 mi NNW of Martel
- Rating
- EF1
- Path length
- 0.93 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 29.191, -82.291
An EF1 tornado touched down near the intersection of West Highway 40 and NW 100th Ave in western Marion County. The tornado snapped several large pine and oak trees at the base and the roof of a shed was torn off. Four homes had minor structural damage due to fallen trees. An empty horse trailer and a cargo trailer carrying furniture were pushed 30-40 yards from their original location. The most damage was focused near the intersection of NW 8th Lane and NW 100th Avenue.
Thunderstorm Wind, Duval
- When
- May 5, 10:31 AM EST
- Where
- Duval County, 1.19 mi W of Baldwin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.300, -81.990
Trees and power lines were blown down across the JAX Westside. The time of damage was based on radar.
Thunderstorm Wind, Duval
- When
- May 5, 11:02 AM EST
- Where
- Duval County, 1.92 mi ESE of (Crg)craig Fld Jacks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.320, -81.490
Trees and power lines were blown down across the east side of Jacksonville. The time of damage was based on radar.
Thunderstorm Wind, Putnam
- When
- May 5, 11:13 AM EST
- Where
- Putnam County, 0.92 mi SW of Hunter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.590, -81.780
Trees were blown down across the county.
Thunderstorm Wind, St. Johns
- When
- May 5, 11:50 AM EST
- Where
- St. Johns County, 2.07 mi S of Tocoi Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.840, -81.370
Several trees were blown down near State Road 207 est of I-95. The time of damage was based on radar.
Thunderstorm Wind, Flagler
- When
- May 5, 11:55 AM EST
- Where
- Flagler County, 0.93 mi SSE of Indian Trails
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.567, -81.245
Power lines were blown down near Woodhaven Condos.
Thunderstorm Wind, Flagler
- When
- May 5, 11:59 AM EST
- Where
- Flagler County, 1.51 mi SSW of Hammock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -81.210
A tree was blown down onto a power line along Hernandez Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, May 5, 2019$3.4 million · EF2 · 12 events
- Heat in Nevada, May 5, 20191 death · 1 event
- Tornadoes and Flash Flood in Kansas, May 5, 2019$1.0 million · EF1 · 19 events
- Tornadoes and Hail in Nebraska, May 5, 2019EF2 · 34 events
- Tornadoes and Flooding in Kansas, May 5, 2019$162,000 · EF1 · 41 events
- Hail and Damaging Winds in Nebraska, May 5, 2019$600,000 · 2.75 in hail · 27 events
- Tornado and Damaging Winds in Florida, May 5, 2019$168,000 · EF0 · 15 events
- Tornado and Hail in Texas, May 5, 2019$101,000 · EF0 · 18 events
- Tornado and Hail in Oklahoma, May 5 to 6, 2019$40,000 · EF1 · 13 events
- Flash Flood and Hail in Kansas, May 5 to 6, 20192.5 in hail · 59 events
- Tornado and Hail in Texas, May 5, 20192.75 in hail · 25 events
- Damaging Winds in Oklahoma, May 5 to 6, 2019$21,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819097, 819098, 819101, 819102, 819103, 819110, 819104, 819105, 819106, 819107, 819109, 819108.